question-icon

What Causes Low BP While On Medication?

default
Posted on Thu, 9 Nov 2017
Question: My bp meds were increased, and now my bp is really low. What can I do to get it to come up now
doctor
Answered by Dr. Lekshmi Rita Venugopal (38 minutes later)
Brief Answer:
Switching to extended release metoprolol can help

Detailed Answer:
Hello,
Thank you for trusting HealthcareMagic for your health concern

Hypotension you are experiencing is due to increased dose of metoprolol
I recommend that you drink plenty of fluids containing electrolytes like Gatorade and stay hydrated.
Keep monitoring your blood pressure. If you notice that blood pressure drops further or you develop symptoms like dizziness, fainting etc. follow up with the urgent care.
Please be advised to call your treating physician to change to extended release form of metoprolol which helps prevent sudden fluctuations in BP. Start with 25mg extended release metoprolol and increase the dose to 50 mg if needed.
For now, keep monitoring your blood pressure. If the blood pressure reading at next scheduled time for metoprolol is less than 130/80, only take 25 mg for.next scheduled dose.
Meanwhile, get in touch with your treating physician.

Hope this answers your questions
Please address further questions here
Regards
Dr.Lekshmi

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Lekshmi Rita Venugopal

General & Family Physician

Practicing since :2012

Answered : 3816 Questions

premium_optimized

The User accepted the expert's answer

Share on
What Causes Low BP While On Medication?

Brief Answer: Switching to extended release metoprolol can help Detailed Answer: Hello, Thank you for trusting HealthcareMagic for your health concern Hypotension you are experiencing is due to increased dose of metoprolol I recommend that you drink plenty of fluids containing electrolytes like Gatorade and stay hydrated. Keep monitoring your blood pressure. If you notice that blood pressure drops further or you develop symptoms like dizziness, fainting etc. follow up with the urgent care. Please be advised to call your treating physician to change to extended release form of metoprolol which helps prevent sudden fluctuations in BP. Start with 25mg extended release metoprolol and increase the dose to 50 mg if needed. For now, keep monitoring your blood pressure. If the blood pressure reading at next scheduled time for metoprolol is less than 130/80, only take 25 mg for.next scheduled dose. Meanwhile, get in touch with your treating physician. Hope this answers your questions Please address further questions here Regards Dr.Lekshmi